Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2008, 2:56 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 16, 2008, 3:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY
The radar
The Binghamton radar (KBGM), 105 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:35 PM EDT | TSTM WND DMG | Auburn, NY | TREES BLOWN DOWN IN THE CITY OF AUBURN AND THE VILLAGE OF OWASCO. |
| Jun 16, 3:47 PM EDT | HAIL 1.25 | Skaneateles, NY | |
| Jun 16, 3:52 PM EDT | HAIL 1 | Marcellus, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 161856
SVRBGM
NYC011-067-099-161945-
/O.NEW.KBGM.SV.W.0103.080616T1856Z-080616T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
NORTHERN SENECA COUNTY IN CENTRAL NEW YORK...
* UNTIL 345 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF WATERLOO...MOVING EAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERLOO BY 305 PM EDT...
LEHIGH VLY JCT AND SENECA FALLS BY 310 PM EDT...
CAYUGA AND UNION SPRINGS BY 315 PM EDT...
THROOPSVILLE BY 320 PM EDT...
MELROSE PARK AND AUBURN BY 325 PM EDT...
CASOWASCO AND SCIPIO CENTER BY 330 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4303 7671 4303 7661 4296 7620 4270 7632
4290 7697 4301 7697 4302 7696 4302 7684
4303 7684 4303 7672
TIME...MOT...LOC 1856Z 284DEG 38KT 4299 7695
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:51 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 16, 2:51 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT MON JUN 16 2008 .SYNOPSIS... COLD FRONT WILL RACE THROUGH THE REGION TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING. SHOWERY AND UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE WEEK AS AN UPPER LEVEL LOW PLAGUES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONGOING SVR WX ACRS CWA WITH DAMAGING WINDS/LARGE HAIL/ISOLD TORNADOES AS SEEING MULTIPLE SUPERCELLS AHD OF THE CDFNT. FRONT STILL EXTENDS BACK ACRS THE LKS WITH EXTREMELY UNSTABLE AIRMASS...H3 SPEED MAX PUNCHING IN FROM THE WEST AND COLD POOL ALOFT. STORMS WILL PREVAIL THRU THE EVNG AS CDFNT RACES THRU. YET ANOTHR S/WV UP OVR NRN LOWER MICHIGAN WILL KEEP THE THREAT FOR SHOWERS IN ACRS MOST OF CWA OVRNGT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LOW WILL AFFECT THE REGION THRU THE SHORT-TERM. COLDER AIR FILTERING IN WILL KEEP TEMPS BLOW NORMAL THRU THE PD. CAN ALSO EXPECT LOCHC POPS MOST OF THIS PD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EXTENDED PERIOD BEGINS WITH A STACKED CYCLONIC SYSTEM PARKED OVER THE NORTHEASTERN US AND SOUTHEASTERN CANADA. THIS SYSTEM IS UNSEASONABLY COOL. WE WILL CONTINUE TO FORECAST TEMPS MUCH BELOW NORMAL, WITH UNSETTLED SHOWERY WEATHER. UL TROF SLOWLY LIFTS NE DURING THE EXTENDED. ANOTHER MUCH WEAKER TROF COMES IN DURING SUNDAY WITH A COLD FRONT. MODELS HAVE TIMING AND STRENGTH DIFFERENCES. UL FLOW GOES MORE TOWARDS ZONAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MOSTLY VFR CONDITIONS INTO TUESDAY. TS AND SHOWERS QUICKLY DEVELOPING THIS AFTN. THESE COULD HAVE MVFR RESTRICTIONS AND HEAVY RAIN AND LARGE HAIL. ONLY A VERY FEW REPORTS OF STRONG WINDS. THIS WILL GO UNTIL 22Z IN THE NORTH AND TO 01Z AT AVP. SHOWERS WILL CONTINUE INTO THE EVENING...ENDING BY MIDNIGHT. WEST WINDS AT 10 KTS THIS AFTN BECOMING LIGHT AND VARIABLE TONIGHT THEN W TO NW AT 10 KTS STARTING 14Z TUESDAY. OUTLOOK... TUE/WED...GENERALLY VFR. CHC MVFR -SHRA. SLIGHT CHANCE OF IFR VALLEY FOG AT ELM EACH MORNING. THU/FRI/SAT...VFR. MAYBE MVFR IN AFTN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...PB LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jun 16, 11:38 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1138 AM EDT MON JUN 16 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171545- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1138 AM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PB
In the hours before
Local storm report, Jun 16, 2:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL SCHENEVUS 42.55N 74.82W
06/16/2008 E0.75 INCH OTSEGO NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 16, 2:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL JORDAN 43.07N 76.47W
06/16/2008 E0.75 INCH ONONDAGA NY PUBLIC
&&
MJNLocal storm report, Jun 16, 2:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL PITTSFIELD 42.63N 75.27W
06/16/2008 E0.75 INCH OTSEGO NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 16, 2:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL BALDWINSVILLE 43.16N 76.33W
06/16/2008 E0.75 INCH ONONDAGA NY PUBLIC
&&
MJNLocal storm report, Jun 16, 2:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
251 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 5 W BATH 42.34N 77.42W
06/16/2008 E0.75 INCH STEUBEN NY AMATEUR RADIO
&&
MJNLocal storm report, Jun 16, 2:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL LIVERPOOL 43.11N 76.21W
06/16/2008 E0.75 INCH ONONDAGA NY TRAINED SPOTTER
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:08 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Otsego | 52 min |
| Jun 16, 12:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 46 min |
| Jun 16, 12:58 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 62 min |
| Jun 16, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 60 min |
| Jun 16, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Seneca, Tompkins | 67 min |
| Jun 16, 1:37 PM EDT | Areal Flood Advisory | BGM | Chenango, Otsego | 3 hr |
| Jun 16, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 33 min |
| Jun 16, 2:01 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 44 min |
| Jun 16, 2:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 65 min |
| Jun 16, 2:18 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 57 min |
| Jun 16, 2:19 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Delaware, Otsego | 56 min |
| Jun 16, 2:23 PM EDT | Tornado Warning | BGM | Onondaga | 37 min |
| Jun 16, 2:47 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 58 min |
| Jun 16, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 60 min |
| Jun 16, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tompkins | 48 min |
| Jun 16, 3:13 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 62 min |
| Jun 16, 3:24 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Jun 16, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 35 min |
| Jun 16, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 40 min |
| Jun 16, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 46 min |
| Jun 16, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 61 min |
| Jun 16, 3:44 PM EDT | Tornado Warning | BGM | Sullivan | 31 min |
| Jun 16, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Jun 16, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 31 min |
| Jun 16, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 27 min |
| Jun 16, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 54 min |
| Jun 16, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 53 min |
| Jun 16, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 75 min |
| Jun 16, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 38 min |
| Jun 16, 7:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.